Friday, 11 October 2013

Email: "Wait and See"


Hi,

 I was diagnosed with Peyronies disease about a month ago.  I first noticed something going on with my penis sometime in February, not sure if this relates but I was on a month's worth of Ciprofloxacin in December 2012.   At first I noticed a strange indentation, this was followed months later by pain during sex, burning sensations when urinating, and later decreased ability to produce an erection.  I can get erections now only by taking viagra or cialis and have an hourglass shape at times when the penis is filling with blood and a slight (though this varies) curvature to the left.  I went for a consultation and was told to come back in January once things had 'run their course' and given no other advice.  I try to have sex at least once a week and have been taking vitamin e suppliments and doing Kegel exercises.  The whole process has been disheartening to say the least.  My GP has said that the penis is very elastic and that things may go back to normal on their own.  Any advice you could offer would be most appreciated. 

-------

 Reply:

It's not uncommon for men to experience symptoms months before they notice any difference in curvature or indentation. Generally with health issues we're used to a timeline that doesn't extend beyond the immediate so it can be a somewhat perplexing process when a health concern doesn't follow that trajectory. The "run its course" advice isn't the best to be honest. It mirrors much of the "wait and see" style opinion that men with peyronie's disease frequently receive. In reality while there may not be a miracle cure, 'there's no time like the present' isn't a bad ethos to adhere to. At a minimum I would say that you should be taking Trental and using either a VED (vacuum erection device) or traction device, both of which have studies to back them up. Once the condition is stable you can then decide whether to continue with this regimen, or if that doesn't suffice surgery is an option. It pays to be proactive though. Studies for trental (aka pentoxifylline), ved and traction are listed here. It may be worth taking these to your doctor.

Thanks,

Peyronies-disease.co.uk